Hail, Stevens
- When
- June 13, 1:23 PM CST
- Where
- Stevens County, 1.49 mi SSW of Moscow
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.310, -101.210
Another round of severe thunderstorms moved out of far southwest Kansas and into south central Kansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Another round of severe thunderstorms moved out of far southwest Kansas and into south central Kansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 13, 2:27 AM CST, 10 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 327 AM CDT WED JUN 13 2007 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGES CONTINUE TO BE FLOODING POTENTIAL ESPECIALLY IN THE EAST CWA, THEN RAINFALL AMOUNTS AND CHANCES ELSEWHERE. UPPER LOW AND TROUGH WILL MOVE VERY SLOWLY INTO WESTERN KANSAS TODAY THEN ALMOST STALL OUT INTO THURSDAY. WITH COPIOUS AMOUNT OF DEEP LAYER MOISTURE AVAILABLE, UPWARD LIFT, UPPER DIFFLUENCE, AND LOW LEVEL CONVERGENCE ALONG THE WEAK COLD FRONT, WILL CONTINUE THE FLOOD WATCH FROM COLDWATER TO NESS CITY AND EAST INTO THURSDAY EVENING OR 00Z FRIDAY. WIDESPREAD RAINFALL AMOUNTS COULD RANGE FROM 1 TO 3 INCHES. MODELS DISAGREE ON EXACTLY WHERE THE BEST UPPER DYNAMICS WILL PLAY OUT AND THEREFORE DIFFER ON THE PLACEMENT OF THE HIGH QPF, SO WILL BE MORE GENERAL IN AREA OF BEST QPF JUST AHEAD OF UPPER LOW AND ALONG UPPER DIFFLUENT REGION. ALSO USED HPC FORECAST IN PART WHICH ALSO SHOWS HIGHEST POTENTIAL OF EXCESSIVE RAINFALL IN THE NORTHEAST CWA. LATER SHIFT MAY NEED TO ADJUST AS NEEDED DEPENDING ON JUST WHERE EVERYTHING COMES TOGETHER. OTHERWISE LESSER QPF EXPECTED IN THE SOUTHWEST CORNER. HIGH TEMPERATURES SHOULD BE ONLY IN THE MID TO UPPER 70S INTO THURSDAY WITH LOTS OF CLOUDS AND RAINFALL. OVERNIGHT LOWS IN THE LOW TO MID 60S LOOK REASONABLE. WINDS WILL BE LIGHT ACROSS MUCH OF WESTERN KANSAS AS COLD FRONT STALLS OUT IN THE WEST AND UPPER LOW SLOWS. DAYS 3-7... THE MODELS HINTED AT A SLOWER SOLUTION A COUPLE OF DAYS AGO WITH THE UPPER LOW AND THEN BACKED OFF. NOW IT APPEARS THAT THE UPPER LOW WILL LINGER FOR SEVERAL DAYS ACROSS OK/KS. I EXTENDED POPS INTO FRIDAY FOR THIS REASON. ISOLATED STORMS MAY OCCUR ON SAT/SUN, BUT THIS WILL PROBABLY NOT BE WIDESPREAD. A SHORTWAVE TROUGH AND ASSOCIATED SFC FRONT WILL APPROACH BY MONDAY WITH ANOTHER CHANCE FOR STORMS. NO MAJOR CHANGES WERE MADE. && .AVIATION... STRATUS WILL LIKELY DEVELOP AS FAR WEST AS DODGE CITY BY 12Z WITH CIGS AS LOW AS 3-500FT. THIS WILL GRADUALLY ERODE BY MID-MORNING. THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON AND BECOME WIDESPREAD. && .PRELIMINARY POINT TEMPS/POPS... DDC 77 62 77 63 / 60 70 70 50 GCK 75 60 77 61 / 60 70 50 40 EHA 77 57 78 59 / 30 40 40 40 LBL 77 60 77 61 / 40 60 50 40 HYS 76 62 76 63 / 60 80 80 50 P28 81 64 79 66 / 60 80 80 60 && .DDC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY EVENING FOR KSZ030-031-045-046-065-066-079>081-089-090. && FN06/24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 355 AM CDT WED JUN 13 2007 KSZ043-044-061>064-074>078-084>088-140900- SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL- GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- 355 AM CDT WED JUN 13 2007 /255 AM MDT WED JUN 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS AS THE DAY PROGRESSES. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED, HOWEVER SOME MAY BE CAPABLE OF SMALL HAIL, STRONG WINDS TO 4O OR 50 MPH, AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE THUNDERSTORMS ARE EXPECTED INTO FRIDAY THEN ANOTHER CHANCE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT, HOWEVER RAINFALL REPORTS WILL BE APPRECIATED. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ030-031-045-046-065-066-079>081-089-090-140900- TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT- COMANCHE-BARBER- 355 AM CDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH HAS BEEN EXTENDED INTO THURSDAY EVENING. SCATTERED THUNDERSTORMS WILL BECOME MORE NUMEROUS AS THE DAY PROGRESSES. LOCALLY HEAVY RAINFALL COULD LEAD TO FLOODING WITH 1 TO 3 OR MORE INCHES POSSIBLE INTO THURSDAY EVENING. SOME OF THESE THUNDERSTORMS COULD ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 4O OR 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE THUNDERSTORMS ARE EXPECTED INTO FRIDAY THEN ANOTHER CHANCE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT, HOWEVER RAINFALL REPORTS WILL BE APPRECIATED. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1151 AM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLOOD 10 NE HAYS 38.98N 99.19W
06/13/2007 ELLIS KS EMERGENCY MNGR
CODELL RD NORTHEAST OF HAYS CLOSED WITH BARRICADES. NORTH
FORK OF BIG CREEK WAS RISING FAST AND HEADED TOWARD
VICTORIA. SAND BAGGING WAS BEING DONE NEAR A BRIDGE
NORTHWEST OF VICTORIA.
&&
BURKEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1226 PM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 11 NE HAYS 38.99N 99.17W
06/13/2007 E4.65 INCH ELLIS KS CO-OP OBSERVER
OVERNIGHT AND MORNING RAINFALL TOTAL.
&&
BURKESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 218 PM CDT WED JUN 13 2007 KSZ074-075-085-132015- GRANT-STANTON-STEVENS- 218 PM CDT WED JUN 13 2007 ...SIGNIFICANT WEATHER ADVISORY FOR GRANT...STANTON AND STEVENS COUNTIES... AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF BIG BOW...MOVING NORTHWEST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN NORTHERN STEVENS...SOUTHEASTERN STANTON AND SOUTHERN GRANT COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3732 10154 3725 10113 3759 10110 3758 10180 LACY
The Dodge City radar (KDDC), 120 km away, was scanning. The volume nearest the first event began at 19:23 UTC.
15 hail, 6 heavy rain, 4 flood, 1 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.
A house window was broken out.
Just a few hail stones fell but they were big.
Hail covered the ground and damaged the wheat and corn in the area.
Numerous power poles were blown down in Ashland, as well as north and east of town.
Three funnel clouds spotted nearly touching the ground but no contact was visible.
Rainfall of 3.25 inches fell in a short time in the town of Manter. Moderate flooding was reported.
Rainfall of 2.75 inches fell in a couple of hours.
Roads and streets in and around Scott City were flooded.
Rainfall of 1.30 inches fell in 30 minutes and totaled 2.00 inches for the event.
A road was washed out near a bridge. Nearly all county roads in southeast Comanche county had water on them. Estimated 3 to 5 inches of rain fell.
Rainfall of 2.60 inches fell in about 1 1/2 hours.
Rainfall of 3.34 inches was reported during the afternoon.
Numerous roads washed out from 5.80 inches of rain that fell.
Rainfall of 4.75 inches was reported 3 miles north of Ashland.
Rainfall of 4.75 inches fell in about 2 hours.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45232, 45233, 45234, 45236, 45237, 45238, 45239, 45240, 45262, 45241, 45255, 45242, 45259, 45243, 45227, 45244, 45261, 45228, 45245, 45247, 45248, 45229, 45249, 45251, 45230, 45253, 45257.